MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Optical Problem (3001); Unintended Movement (3026)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4-a6:unk.H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that 13.2mm micl13.2 implantable collamer lens of a -10.5 diopter was implanted into the patient's right eye (od) on (b)(6) 2020.On (b)(6) 2024, the lens was removed and a longer length lens was implanted due to lens dislocation/subluxation, glare/haloes, and decentration of lens.The problem was resolved.Cause of the event is unknown.Status of the eye is reported as "healthy.".
 
Additional Manufacturer Narrative
B5- the reporter indicated that the surgeon implanted a 13.2mm micl 13.2 implantable collamer lens of diopter -10.50 into the patients right eye (od) on jan/31/2020.The patient experienced lens dislocation/subluxation, glares/haloes, lens repositioning and lens rotation not associated with low vault.Product nonconformity- "glare.Decentration of lens''was also reported.On jan/29/2024 the lens was explanted.On the same day separate surgery a different model, longer length lens was implanted and the problem was resolved.Status of the eye: "healthy".The reporter indicated the cause of the event is unknown.H6-health effect- clinical code: "4581-lens dislocation/subluxation and lens decentered" should be added.H6-health effect- impact code: "4629" should be removed and code "4627" should be added.H6-medical device code: "2993" should be added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite:210
monrovia, CA 91016
6263037902
MDR Report Key18673586
Report Number2023826-2024-00552
Device Sequence Number20382030
Product Code MTA
UDI-Device Identifier00841542103305
UDI-Public00841542103305
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberMICL13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexMale